MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA8898-01
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced severe burns around the lip and mouth area where the mouth gag was placed to perform the procedure.There was no delay reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.We cannot determine if there is a relationship between the device and the incident because the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.Factors that could contribute to the reported event includes: activating the device prior to contact with targeted tissue, failure to maintain suction and direct fluid outflow away from the operative field, withdrawing the wand while power is being applied or, contact with metal surgical instruments (such as a mouth guard) may pass current to the patient or user and result in burns.The instructions for use provided with the device contains warnings and precautionary measures related to proper use of the device.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PROCISE MAX COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7651696
Report Number3006524618-2018-00351
Device Sequence Number1433113
Product Code GEI
UDI-Device Identifier00817470003888
UDI-Public(01)00817470003888(17)200923(10)2006877
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2020
Device Model NumberEICA8898-01
Device Catalogue NumberEICA8898-01
Device Lot Number2006877
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;